Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of endometriosis?

I am wondering about long term side effects from the injections use to fight endometriosis. I had my shots (2 in 6 months) 5 years ago. Right away I gained lot of weight and my hair became a curly wave. Now I still battle the weight. Hair is wavy and thinning. I have cyst acne and bad night sweats. Thyroid has been checked no issue.
Wed, 19 Dec 2018
Report Abuse
General & Family Physician 's  Response
Hello,

The Lupron depo shots used to cure endometriosis work by blocking the estrogen hormones that cause the cycle. At the beginning of therapy especially in the first two weeks, the estrogen grows making hair thicker. Then as the estrogen levels get down the the hair get thinner and you also gain weight. It is like a medically induced menopause. The effects are reversible as you stop the Lupron depo.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Olgeta Xhufka,
General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
What are the side effects of endometriosis?

Hello, The Lupron depo shots used to cure endometriosis work by blocking the estrogen hormones that cause the cycle. At the beginning of therapy especially in the first two weeks, the estrogen grows making hair thicker. Then as the estrogen levels get down the the hair get thinner and you also gain weight. It is like a medically induced menopause. The effects are reversible as you stop the Lupron depo. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Olgeta Xhufka, General & Family Physician